I developed anxiety after I stopped my depression medication Sertraline. Is it safe to stop the medication, and how to stop it?
ADVERTISEMENT

Q. Should a depressed patient stop taking Sertraline gradually to avoid withdrawal symptoms?

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 19, 2023

Hello doctor,

I am a 37-year-old male. I have been taking Escitalopram for two years as I developed anxiety and a feeling of being generally worried. I had depression a few years back and took Sertraline for seven to eight years. When I stopped taking it two years back, I started having anxiety and had a feeling of being worried. Is it good to stop this medication now? If so, how to stop it? Do I need to stop this medication gradually?

#

Hello,

Welcome to icliniq.com.

I read your query and can understand your concern.

You have an anxiety disorder and you are on the tablet Escitalopram. But you have not mentioned the dose of your medication. If you have been stable for two years then you can try to taper off and watch for anxiety. However, if you get anxiety then you have to continue the medication.

It is difficult for me to explain the tapering as you have not mentioned your dosage of the medication. You must also get a few blood tests done and follow up with your medication dosage details.

I hope that you get your answer.

Please let me know if you want some help.

Thank you and take care.


Investigations to be done:

1. CBC (complete blood count).

2. RBS (random blood sugar).

3. Thyroid profile.

4. Vitamin B12.

5. Vitamin D3.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Depression: Know the Types and Classical Signs

Bipolar Disorder: Bipolar disorder is also known as manic depression ... Clinical depression is an illness, a di   Read full

Can Sertraline cause bluish discoloration of the eye?

.. be due to a thining of sclera, prominent veins, or drug-induced pigmentation. It will be more apparent if you share a picture of it. Thanks .. ...   Read full

Anxiety Chest Pain

More and more people are getting affected by anxiety as a result of deteriorating mental health, stressful lifestyle and work culture, and unhealthy food habits ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


PCOS and Liver Problems
The hormonal imbalances in polycystic ovary syndrome could cause liver diseases. Read the article to know the relationship between these medical conditions.  Read more»
Inferior Alveolar Nerve Lateralization Technique
The inferior alveolar nerve lateralization technique is a surgical lateralization technique to reposition the nerve. Read the article to know more about this.  Read more»
COVID-19 and Ebola: Similarities and Differences
This article gives a comparison and broader overview of the outbreak of the two deadliest diseases that showed a greater incidence over the last two decades.  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.